Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 5, 2021, 6:18 PM EDT for Richland County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 5, 2021, 6:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Columbia, SC
County Richland County, SC
The radar
The Columbia radar (KCAE), 29 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
452
WWUS82 KCAE 052218
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
618 PM EDT Sat Jun 5 2021
SCZ027-028-037-052245-
Lexington SC-Calhoun SC-Richland SC-
618 PM EDT Sat Jun 5 2021
...Strong Thunderstorms Will Impact Portions of east central
Lexington...north central Calhoun and southeastern Richland Counties
Until 645 PM EDT....
At 617 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Hopkins, or near McEntire Air Base, moving
north at 10 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Columbia, West Columbia, Cayce, Forest Acres, McEntire Air Base,
Eastover, Congaree National Park, SC State Fair Grounds, Hopkins,
West Columbia Riverwalk, Fort Jackson, Five Points, Gadsden, Horrel
Hill, Olympia, Rosewood, Fort Jackson Wildcat Road, Cayce Riverwalk,
Guignard Park and Fort Jackson Cantonment Area.
This includes Interstate 77 between mile markers 2 and 13.
LAT...LON 3386 8065 3379 8086 3398 8111 3410 8077
TIME...MOT...LOC 2217Z 164DEG 10KT 3390 8087
$$
NSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 5, 1:50 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 5, 1:50 PM EDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Columbia SC 150 PM EDT Sat Jun 5 2021 .SYNOPSIS... A warm and moist air mass will reside over the region into early next week, with scattered afternoon and evening convection expected. Upper level ridging will build over the Southeast next week providing continued warm weather with afternoon showers and thunderstorms. Temperatures will be near to slightly above normal. && .NEAR TERM /THROUGH TONIGHT/... Decaying surface boundary resides across the southern Midlands and central Savannah River region this afternoon. Satellite showing enhance cu development along this boundary, and regional radars indicating scattered showers and thunderstorms already forming in the afternoon heat. Airmass remains very moist, with pwat values around 1.8 inches. Severe threat this afternoon/evening remains rather limited due to weak shear and instability, but with the amount of moisture residing in the southern cwa, periods of heavy rainfall should be the biggest issue. Highest pops through the evening will be along the decaying front, but can not rule out any shower/storm activity at any location through the evening. Activity should be diminishing by midnight. Temperatures this afternoon will top out in the mid to upper 80s, with periods of cooler temperatures once greater cloud cover moves in, and any rainfall occurs. Later tonight, the region should see the redevelopment of low-level stratus, which will help to prevent any ideal radiational cooling conditions. Overnight lows expected to be in the upper 60s to around 70 degrees. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... Surface high will remain off the Atlantic coast, keeping deep and moist southerly flow across the area. Aloft, an upper level ridge will also build back into the area. Little change in previous thinking for the period, with the moist air mass and weak low-level boundaries supporting scattered to numerous afternoon and evening pulse convection, with activity diminishing after sunset. Severe potential is low, but with all the moisture available, heavy rainfall and isolated runoff issues could begin to occur. High temperatures will again be in the mid to upper 80s with lows in the 60s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Not to sound like a broken record, but the upper pattern really doesn't change much across the area until possibly Friday into Saturday. Plenty of deep moisture remains into Friday, while upper ridge and offshore surface high continues. By Friday, the upper level pattern may shift some as a shortwave trough moves closer to the region, with the trough moving through into Saturday. Although the pattern shifts, the overall weather will remain very similar. Afternoon and evening showers/storms, along with highs in the upper 80s to lower 90s, and overnight lows in the upper 60s to around 70. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Initially VFR conditions expected, with isolated MVFR in isolated showers/thunderstorms 18-02Z. High confidence in IFR/LIFR ceiling visibility restrictions at all terminals after 09Z. Observations, satellite and radar show convection firing along and south of a line from KQHU-KDNL-KOGB. This is along an old decaying frontal boundary. Most unstable airmass and tempo TS expected at KAGS/KDNL/KOGB between 18-02Z, although some uncertainty exists due to scattered nature. Left out mention of VCTS for now at CAE/CUB as best dynamics appear to be focused south of those terminals, but will watch closely as TS cannot be ruled out. Overnight as showers and thunderstorms dissipate, plenty of low level moisture, a stable low-level airmass and moist SE onshore flow should result in IFR at least at all terminals after 09Z. Expect slow improvement to VFR after 18Z. Again, enough instability remains for scattered showers and thunderstorms across the forecast area Sunday afternoon. EXTENDED AVIATION OUTLOOK...No change in the pattern continues potential for restrictions possible in early morning fog/stratus and in mainly diurnal afternoon convection through Thursday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 5, 4:01 AM EDT, 14 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 401 AM EDT Sat Jun 5 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-060815- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 401 AM EDT Sat Jun 5 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 5, 3:01 PM EDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Columbia SC
301 PM EDT Sat Jun 5 2021
GAZ065-SCZ025-030-035-041-135-136-051945-
Richmond GA-Central Orangeburg SC-Barnwell SC-Aiken SC-Bamberg SC-
Northwestern Orangeburg SC-Edgefield SC-
301 PM EDT Sat Jun 5 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Richmond...west central Central Orangeburg...northeastern Barnwell...
central Aiken...northwestern Bamberg...southwestern Northwestern
Orangeburg and southern Edgefield Counties Until 345 PM EDT....
At 301 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Gloverville to near
Blackville, moving south at 5 mph.
HAZARD...strong winds 45 to 55 mph, pea sized hail and localized
minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of these storms include...
Aiken, North Augusta, Denmark, Aiken Mall, Clearwater, Belvedere,
Williston, Blackville, New Ellenton, USC Aiken, Citizens Park,
Gloverville, Barnwell State Park, Aiken State Park, Graniteville,
Burnettown, Springfield, Salley, Neeses and Norway.
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 7 and 15.
Interstate 520 in Georgia near mile marker 15.
Interstate 520 in South Carolina between mile markers 16 and 21.
LAT...LON 3345 8195 3330 8114 3354 8113 3365 8190
TIME...MOT...LOC 1901Z 308DEG 7KT 3354 8179 3341 8121Special weather statement, Jun 5, 4:28 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Columbia SC
428 PM EDT Sat Jun 5 2021
SCZ027-028-052100-
Lexington SC-Richland SC-
428 PM EDT Sat Jun 5 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Lexington and west central Richland Counties Until 500 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 428 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Highway 6 at Lake Murray Dam. This storm was
nearly stationary.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Columbia, Lexington, West Columbia, Irmo, St. Andrews, Highway 6 at
Lake Murray Dam, Riverbanks Zoo, Columbia International University,
Ballentine, Harbison State Forest, Seven Oaks, Lighthouse Marina,
Lake Murray Marina, Shull Island, Bundrick Island, Putnam's Landing,
Pine Island, Eau Claire and Melvin Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 59 and 69.
Interstate 26 between mile markers 99 and 109.
LAT...LON 3410 8102 3401 8104 3397 8136 3415 8138
TIME...MOT...LOC 2028Z 105DEG 1KT 3403 8125
awp/nsSpecial weather statement, Jun 5, 4:54 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Columbia SC
454 PM EDT Sat Jun 5 2021
SCZ028-031-037-038-137-052130-
Southeastern Orangeburg SC-Calhoun SC-Clarendon SC-Richland SC-
Sumter SC-
454 PM EDT Sat Jun 5 2021
...Strong Thunderstorms Will Impact Portions of northeastern
Southeastern Orangeburg...east central Calhoun...southwestern
Clarendon...southeastern Richland and southwestern Sumter Counties
Until 530 PM EDT....
At 453 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 8 miles southeast of Poinsett State Park, or 13
miles west of Manning, moving northwest at 25 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Manning, Summerton, Santee State Park, Poinsett State Park, Pinewood,
Paxville, Poplar Creek Landing, Rimini, St. Paul, Fort Motte,
Stumphole Landing, Privateer, Wedgewood, Davis Station, Lone Star,
Low Falls Landing, Cane Savannah and Lakewood.
This includes Interstate 95 between mile markers 100 and 121.
LAT...LON 3368 8014 3348 8043 3374 8080 3395 8053
TIME...MOT...LOC 2053Z 119DEG 20KT 3371 8045
awp/gplSpecial weather statement, Jun 5, 5:16 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Columbia SC
516 PM EDT Sat Jun 5 2021
SCZ020-021-027-028-052145-
Fairfield SC-Lexington SC-Newberry SC-Richland SC-
516 PM EDT Sat Jun 5 2021
...Strong Thunderstorms Will Impact Portions of southwestern
Fairfield...northwestern Lexington...southeastern Newberry and
northwestern Richland Counties Until 545 PM EDT....
At 516 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Prosperity, or 8 miles southwest of VC
Summer Nuclear Station, moving north at 10 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Newberry, VC Summer Nuclear Station, Prosperity, Jenkinsville,
Newberry College, Little Mountain, Pomaria, Peak, US-176 and SC-
34 Crossroads and Mid-Carolina High School.
This includes Interstate 26 between mile markers 74 and 89.
LAT...LON 3415 8142 3428 8163 3440 8144 3425 8123
TIME...MOT...LOC 2116Z 189DEG 7KT 3423 8144
gplSpecial weather statement, Jun 5, 5:21 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Columbia SC
521 PM EDT Sat Jun 5 2021
SCZ035-041-136-137-052200-
Central Orangeburg SC-Barnwell SC-Southeastern Orangeburg SC-
Bamberg SC-
521 PM EDT Sat Jun 5 2021
...Strong Thunderstorms Will Impact Portions of southern Central
Orangeburg...southeastern Barnwell...southwestern Southeastern
Orangeburg and Bamberg Counties Until 600 PM EDT....
At 521 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Seigling to
Rivers Bridge State Park to Padgetts, moving northeast at 5 mph.
HAZARD...gusty winds 40 to 50 mph and excessive cloud to ground
lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of these storms include...
Barnwell, Bamberg, Denmark, Blackville, Branchville, Rivers Bridge
State Park, Ehrhardt, Hilda, Olar, Kline, Govan and Bamberg County
Airport.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
LAT...LON 3312 8119 3311 8136 3314 8148 3336 8126
3325 8068 3322 8071 3312 8089 3309 8088
3306 8090 3310 8094 3303 8108
TIME...MOT...LOC 2121Z 229DEG 6KT 3308 8134 3304 8107 3307 8087
gplSpecial weather statement, Jun 5, 6:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
618 PM EDT Sat Jun 5 2021
SCZ027-028-037-052245-
Lexington SC-Calhoun SC-Richland SC-
618 PM EDT Sat Jun 5 2021
...Strong Thunderstorms Will Impact Portions of east central
Lexington...north central Calhoun and southeastern Richland Counties
Until 645 PM EDT....
At 617 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Hopkins, or near McEntire Air Base, moving
north at 10 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Columbia, West Columbia, Cayce, Forest Acres, McEntire Air Base,
Eastover, Congaree National Park, SC State Fair Grounds, Hopkins,
West Columbia Riverwalk, Fort Jackson, Five Points, Gadsden, Horrel
Hill, Olympia, Rosewood, Fort Jackson Wildcat Road, Cayce Riverwalk,
Guignard Park and Fort Jackson Cantonment Area.
This includes Interstate 77 between mile markers 2 and 13.
LAT...LON 3386 8065 3379 8086 3398 8111 3410 8077
TIME...MOT...LOC 2217Z 164DEG 10KT 3390 8087
NSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:01 PM EDT | Special Weather Statement | CAE | Aiken | 44 min |
| Jun 5, 4:28 PM EDT | Special Weather Statement | CAE | Lexington | 32 min |
| Jun 5, 4:54 PM EDT | Special Weather Statement | CAE | Clarendon | 36 min |
| Jun 5, 5:16 PM EDT | Special Weather Statement | CAE | Newberry | 29 min |
| Jun 5, 5:21 PM EDT | Special Weather Statement | CAE | Bamberg | 39 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.